Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Efficient algorithms for periodic Hermite spline interpolation
HTML articles powered by AMS MathViewer

by G. Plonka and M. Tasche PDF
Math. Comp. 58 (1992), 693-703 Request permission


Periodic Hermite spline interpolants on an equidistant lattice are represented by the Bézier technique as well as by the B-spline method. Circulant matrices are used to derive new explicit formulas for the periodic Hermite splines of degree m and defect $r\;(1 \leq r \leq m)$. Applying the known de Casteljau algorithm and the de Boor algorithm, respectively, we obtain new efficient real algorithms for periodic Hermite spline interpolation.
    W. Böhm, G. Farin, and J. Kahmann, A survey of curve and surface methods in CAGD, Comput. Aided Geom. Design 1 (1984), 1-60.
  • Philip J. Davis, Circulant matrices, A Wiley-Interscience Publication, John Wiley & Sons, New York-Chichester-Brisbane, 1979. MR 543191
  • R. T. Farouki and V. T. Rajan, On the numerical condition of polynomials in Bernstein form, Comput. Aided Geom. Design 4 (1987), no. 3, 191–216. MR 917780, DOI 10.1016/0167-8396(87)90012-4
  • Günter Meinardus and Gerhard Merz, Zur periodischen Spline-Interpolation, Spline-Funktionen (Tagung, Math. Forschungsinst., Oberwolfach, 1973), Bibliographisches Inst., Mannheim, 1974, pp. 177–195 (German). MR 0422957
  • Günter Meinardus and Gerhard Merz, Hermite-Interpolation mit periodischen Spline-Funktionen, Numerical methods of approximation theory, Vol. 5 (Conf., Math. Res. Inst., Oberwolfach, 1979) Internat. Ser. Numer. Math., vol. 52, Birkhäuser, Basel-Boston, Mass., 1980, pp. 200–210 (German, with English summary). MR 573769
  • Gerhard Merz and Wilhelm Sippel, Zur Konstruktion periodischer Hermite-Interpolationssplines bei äquidistanter Knotenverteilung, J. Approx. Theory 54 (1988), no. 1, 92–106 (German, with English summary). MR 951031, DOI 10.1016/0021-9045(88)90118-9
  • M. Reimer, Cardinal Hermite-spline-interpolation on the equidistant lattice, Numer. Math. 56 (1989), no. 4, 345–357. MR 1017835, DOI 10.1007/BF01396609
  • M. Reimer, Zur reellen Darstellung periodischer Hermite-Spline-Interpolierender bei äquidistantem Gitter mit Knotenshift, Splines in numerical analysis (Weissig, 1989) Math. Res., vol. 52, Akademie-Verlag, Berlin, 1989, pp. 125–134 (German). MR 1004257
  • I. J. Schoenberg, Cardinal spline interpolation, Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 12, Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1973. MR 0420078
  • D. Siepmann, Kardinale Spline-Interpolation bezüglich äquidistant verteilter Knoten, Dissertation, Dortmund, 1984.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D07, 65D05
  • Retrieve articles in all journals with MSC: 65D07, 65D05
Additional Information
  • © Copyright 1992 American Mathematical Society
  • Journal: Math. Comp. 58 (1992), 693-703
  • MSC: Primary 65D07; Secondary 65D05
  • DOI:
  • MathSciNet review: 1122075